Louisiana, 2006

Damaging Wind in Louisiana, August 8, 2006

August 8, 2006 · NWS LCH · 1 event in 1 county or zone

A 25 ft camper was blown onto a car.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A 25 ft camper was blown onto a car.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 8, 1:34 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 8, 1:34 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CDT TUE AUG 8 2006

.DISCUSSION...
AT MID TO UPPER LEVELS...HIGH PRESSURE WILL PREVAIL TONIGHT. ON
WEDNESDAY AN INVERTED TROUGH WILL MOVE WEST ACROSS THE EASTERN
GULF OF MEXICO. INSTABILITY ASSOCIATED AHEAD OF THIS TROUGH WILL
MEAN CHANCES OF RAIN WILL BE ELEVATED OVER NORMAL SUMMERTIME
LEVELS OVER THE EASTERN PARTS OF THE FORECAST AREA. THE INVERTED
TROUGH IS EXPECTED TO MOVE WEST ACROSS THE CENTRAL INTO THE
WESTERN GULF OF MEXICO THURSDAY. THE TROUGH SHOULD BE FAR ENOUGH
SOUTH THAT BEST CHANCES OF RAIN THURSDAY WILL BE OVER MAINLY
SOUTHERN PARTS OF THE FORECAST AREA. CHANCES OF RAIN WILL DIMINISH
FRIDAY AS HIGH PRESSURE REDEVELOPS IN THE AREA IN WAKE OF THE
UPPER TROUGH WHICH SHOULD MOVE INTO THE FAR WEST GULF.

AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO PREVAIL AHEAD OF
A SURFACE FRONTAL TROUGH THAT IS EXPECTED TO MOVE SOUTH INTO THE
AREA FROM COASTAL GEORGIA TO CENTRAL ARKANSAS SATURDAY MORNING.
LOW LEVEL FLOW WILL CONTINUE TO HAVE A SOUTHERLY COMPONENT
BRINGING ENOUGH MOISTURE OFF THE GULF TO PRODUCE SCATTERED DAYTIME
SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE REGION WEDNESDAY AND
OVER AT LEAST SOUTHERN PARTS THURSDAY. ON FRIDAY AS THE RIDGE
AXIS MOVES SOUTH AHEAD OF THE APPROACHING FRONT LOW LEVEL FLOW
WILL BE WESTERLY OVER MUCH OF THE DAY NORTH OF THE SURFACE RIDGE
AXIS LIMITING MOISTURE INFLUX FROM THE GULF AND RESULTING IN
SMALLER CHANCES OF RAIN FOR MUCH OF THE REGION.

DURING THE EXTENDED FORECAST PERIOD SATURDAY THROUGH TUESDAY YOU
CAN EXPECT SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS
PRODUCED BY DAYTIME HEATING AND A SEA BREEZE FRONT.

&&

.AVIATION...
MAINLY VFR AWAY FROM THUNDERSTORMS THIS AFTERNOON AND EVENING.
SOME LIGHT FOG POSSIBLE LATE TONIGHT / EARLY WEDNESDAY. MAINLY
SCATTERED CLOUDS TONIGHT AND EARLY WEDNESDAY.

&&

.MARINE...
SURFACE HIGH PRESSURE OVER THE COASTAL WATERS WILL MAINTAIN LIGHT
WINDS AND LOW SEAS THROUGH AT LEAST THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...AFDLCH

KLCH  75  93  76  94 /  20  40  20  30
KBPT  75  94  75  93 /  20  30  10  30
KAEX  74  95  75  97 /  20  40  20  20
KLFT  75  93  76  95 /  20  50  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 8, 3:09 AM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CDT TUE AUG 8 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-090915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
409 AM CDT TUE AUG 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Lake Charles radar (KLCH), 90 km away, was scanning. The volume nearest the first event began at 21:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Vermilion

When
August 8, 3:10 PM CST
Where
Vermilion County, 8 mi N of Kaplan
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
BROADCAST MEDIA
Coordinates
30.117, -92.283

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525350.